Side Effects of Coming Off The Pill (other than getting PG!)(45 Posts)
I came off the pill about 6 weeks ago and have put on noticeably more weight, got spots, back ache and I've been super thirsty!! Did/does any one else have this after coming off the pill or is it a coincidence? TYIA! X
I came off nearly two weeks ago now, and I've had fatigue during the day plus insomnia at night. Horrid combination, I feel shattered. Thirst too.
The last time I came off, I developed a lot of blackheads and some spots on my back & chin (lovely). Also lost an incredible amount of weight, my BMI went down to 17 or something.
Most people get side effects, and spots are probably the most common. Your blood pressure will likely change (usually get lower)... you might crave salt, which will lead to thirst too.
Have you had a natural period yet btw? If so how long did it take to appear?
I had my withdrawal bleed as normal, then my natural period 26 days later. Am now CD10 I wish I'd lose weight! I am having extreme thirst and it's just weird! Saying that, I'm eating less sweet stuff and more savoury. Not excessive amounts though...
I'm CD11! OK so we're almost in sync, you're just a month ahead of me. I was every 28 days like clockwork before i was on the pill, so hopefully I'll have the same experience as you.
Here's hoping we both feel (and look) better soon. I know my spots are going to arrive any day now, it's just a matter of time! And you never know you might drop a tonne of weight once everything's back in sync. I lost most of it after the first three months.
The Pill really doesn't agree with me but I have taken it twice for about 9 months each time. I put on weight with the Pill each time, quite slowly and lost it each time within the first two weeks. It just fell off me.
Ooh oikopolis, I've never had someone so in sync with me...how exciting I was like clockwork before the pill too! Are you on any threads? I'm on one in conception...
I'm not on any other threads yet!! But i'll likely join the charting one once my O appears (or once I have a period)... i don't want it to get tedious if I have a long wait for my normal cycle to start. I started charting straight away just so I can get a feel for what's going on. I'll keep a lookout for you, we can compare days again once there's been a bit of action on my side!
I came off the Pill in July and the thing that's worrying me most is that my periods still aren't 'right'.
Before I went on the Pill six years ago, they were pretty much textbook 28 days etc.
But since I came off the Pill (for the last three years I'd been on Cerazette, which stopped my periods completely - thought that was great at the time) although I've technically gone back to a 28 day cycle, I start spotting between 3-7 days before my period properly starts. Because this didn't happen to me in the past, and because it alerts me so early to the fact that another cycle hasn't been successful, I'm starting to worry about this.
Has this happened to anyone else? Is it something I should be worried about? I've been toying with the idea of going to my GP (something I'd never normally consider unless I was feeling at death's door) but I can't help but worry this is a sign that something's not right?
weeper from what I gather Cerazette is a mini-pill and operates quite differently to the combination pill (i.e. "the pill" as most people know it). It's sort of like the Depo-Provera injection in that it can throw your fertility off for quite a bit longer. You should go to the GP even if just to have things noted for future reference.
I have an American friend who swears by Fertibella supplements to stimulate that initial ovulation, maybe you could look into that? That might kick start things?
Could I join please,
I was on cerazette for 2 weeks, do you think it would delay my cycle even though I was on it for such a short time, I'm baffled right now
Tooodlepip I'm no expert but imo it would delay your period coming on, or throw things out for a bit. How badly is it delayed? If it's significant maybe you should ask your GP
its delayed by a few days only I feel awful, really awful, can it really do that much messing with my body after such a short time ?? sorry don't want to hijack, thanks
Weeper - I think a side effect of coming off the pill that no-one really mentions is that you might not get pregnant!
My cycles were completely buggered up after taking the pill and i think it took me about 9 months to start ovulating. This was on the combined pill too. I had referrals to a fertility clinic in the end because my periods were so erratic and the specialist there mentioned that this can be a little discussed side effect.
Its a question of giving it some time unfortunately - Since having my DS my cycles are completely back to normal however.
Tooodlepip sadly hormonal medicines like the pill can really mess with things. tbh I will never take the pill again if i can avoid it. I'm going to go with cap/diaphragm + FAM next time I need contraception. It's scary how much these hormones influence your body.
If it's only been a few days, I would give it a fortnight and then ring the GP for his advice. Realistically, it might throw things out, but perhaps there's something else in play that's delaying your period (illness, stress, lack of sleep etc).
Hiya, can I hop on too?!
I came off the pill (Logynon?? I think! Or Loestrin - was on lots of different ones over the last few years as none agreed with me) about 3-4 weeks ago I think. Had 1 bleed lasting approx. 4 days, now CD (cycle day??) 14 but pretty sure that's not accurate as I have no idea when I OV or anything.
I stopped taking the pill to TTC but also partly because I've been on it since my son (now 8) was born without a break, and it seems a long time. I had my son at 17 so I have no real idea of what my "actual" cycle is like, as I've not had a natural period for years (and I was a late starter and irregular before I had DS anyway). Finding it all really difficult and confusing but just keeping my fingers crossed. Feeling quite sad that I could've mucked things up for myself by taking it for so long.
Penguin, I was put on the pill as a teen and then came off it after taking it for 6 years to tic, it took me 6 months before I did though, in which time my prolactin level raised, I was leaking milk from my breasts, although I don't know if that was pill related, so it did take its time. At the time though I was so worried and couldn't understand what was happening to me, and I really thought that I had messed up my body, but it just needed time to start ovulating again etc
as for me, my body is playing a sick joke on me right now and I will never hopefully ever touch a pill again, so I have to wait and see whether I am preggers or being tortured
Tooodlepip I hope you felt less horrid as the weekend progressed.
I've been having heaviness/a sort of swollen feeling around my ovaries/uterus. When I sit down too quickly it feels tender. CM is changing a bit so I think my ovaries are kicking into some sort of action. Might go to the GP if this is still happening in a few days' time...
...btw if anyone else has experienced this please say so (the tenderness I mean). I'm slightly worried that this is unusual.
update: OPK showing faint positive. seems like the pain/tenderness = the babymaker is creaking back to life!
oh wow congratulations oikopolis, thats great,
me still rotten also have a bulging feeling around my uterus and ovaries, I'm refusing to test again for another week
seriously my body is playing a sick sick joke on me, today I was near in tears over the most stupid thing can't even remember what it was
anyway back to celebrating the faint positive for oikopolis
Oh crap I think I just got a very faint positive on my last clear blue stick, squinted at it for ages to be sure, suppose will be buying more tests, if I am pregnant this baby already getting expensive
toodlepip good luck! Fingers crossed for you
Toodlepip...you poor thing. I REALLY hope you either get a happy BFP (without too much more expense on tests!) or that you and I are in the same boat, just experiencing an ouchy but healthy ovulation.
It's reassuring that I'm not the only one with that heavy feeling... you're right, it does feel like it's "bulging", in the same area that I get period pain.
negative result on clear blue digital, it says not pregnant can't go wrong with that will test at the weekend to be sure when I'll be a whole 2 weeks late
Toodlepip Sorry for jumping in on this thread!! But I just had to say about Clearblue pregnancy tests (the non digital ones) first time I ever used one I got a false positive, thats not to say thats what happened with you just wanted to share!! As for being to weeks later, I totally know how you feel, my first proper cycle off the pill was 21 days, then I have to wait 35 for my second one to roll around!!! I was pulling my hair out by the end of it!!! Think it takes longer for our bodies to settle than we realise!!
Join the discussion
Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.Register now
Already registered with Mumsnet? Log in to leave your comment or alternatively, sign in with Facebook or Google.
Please login first.